Indian Journal of PsychiatryIndian Journal of Psychiatry
Home | About us | Current Issue | Archives | Ahead of Print | Submission | Instructions | Subscribe | Advertise | Contact | Login 
    Users online: 428 Small font sizeDefault font sizeIncrease font size Print this article Email this article Bookmark this page
Search Again
 Back
 Table of Contents
 
 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Article Access Statistics
 Reader Comments
 Email Alert
 Add to My List
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed121    
    Printed0    
    Emailed0    
    PDF Downloaded25    
    Comments [Add]    

Recommend this journal

 
CASE REPORT
Year : 2018  |  Volume : 60  |  Issue : 4  |  Page : 499-503

Parkinsonism-hyperpyrexia syndrome: A case report and review of literature


1 Department of Psychiatry, Postgraduate Institute of Medical Education and Research, Chandigarh, India
2 Department of Neurology, Postgraduate Institute of Medical Education and Research, Chandigarh, India
3 Department of Internal Medicine, Postgraduate Institute of Medical Education and Research, Chandigarh, India

Correspondence Address:
Dr. Sandeep Grover
Department of Psychiatry, Postgraduate Institute of Medical Education and Research, Chandigarh - 160 012
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/psychiatry.IndianJPsychiatry_113_18

Rights and Permissions

Parkinsonism-hyperpyrexia syndrome (PHS) is a rare but potentially life-threatening complication of the management of Parkinson's disease (PD). Central hypodopaminergic state which results due to abrupt withdrawal of dopaminergic medications in patients with PD is the postulated cause. Clinical manifestations of PHS are very akin to neuroleptic malignant syndrome (NMS). Here, we report a case of a 60-year-old male with 13-year history of PD, who was on Levodopa (300 mg) + Carbidopa (75 mg). On abrupt stoppage of Levodopa (300 mg) + Carbidopa (75 mg), he presented with symptoms akin to NMS, with raised creatine kinase. As soon as the antiparkinsonian medications are reinstituted, the patient recovered completely. Literature in this area is limited to few case reports only. Existing literature recommends prompt reinstitution of antiparkinsonian medications as the mainstay of therapy for patients presenting with PHS.



[FULL TEXT] [PDF]*

        

Print this article         Email this article